MAUDE Adverse Event Report: INTEGRA - PRINCETON ACCUDRAIN WITHOUT THE ANTI-REFLUX VALVE; N/A

INTEGRA - PRINCETON ACCUDRAIN WITHOUT THE ANTI-REFLUX VALVE; N/A
Model Number INS8400
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that during use of the accudrain without the anti-reflux valve (ins8400), there was disconnection between the drainage system and ventricular drain leading to csf leakage.There was no consequence for the patient, but possible hydrocephalus and septic risk.The customer did not know how the patient was doing and if he will have consequences.The patient is an adult.No increased surgery time was involved.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Accudrain (ins8400 was not returned for evaluation; therefore, an evaluation of the device could not be performed.The device history record (dhr) of the reported fg lot (6367224) was reviewed and no anomaly was found during the manufacturing and packaging process that could be related to the reported condition.According to the complaint narrative, it is understood that the catheter disconnected from the evd causing a csf leak.The way a catheter is connected to the evd is by means of a luer connector that is attached to the male luer lock hub at the end of the patient line.A luer connector is provided with the accudrain to facilitate the catheter connection to the drainage system; however, catheters also include their own connectors.The accudrain external csf drainage systems can be used with all the integra ventricular and lumbar catheters; however, the catheter and luer connector used are unknown at the moment; nonetheless, connectors/fittings are standard, and components¿ fit should not be a concern at this moment.Although catheter¿s luer connector and evd¿s male luer lock hub fit may not be a problem, catheter securement instructions are not included in the evd¿s instructions for use (ifu); instead, these should be found in the catheter¿s ifu.Therefore, it is unknown if the catheter¿s ifu provides instructions such as the use ligatures (for example) to secure the catheter to the connector (or if these were instructions were followed).Also, it is unknown if the detachment occurred between catheter to the luer connector or between the luer connector to evd¿s male luer lock.Besides device securement, there is also the possibility that there could be a defect in the catheter or catheter¿s connector; also, there is no information of what was happening at the time of the disconnection (e.G., patient transport, feeding, bathroom).The line could have been inadvertently pulled either by the patient, a visitor, or a caretaker (relative or hospital personnel).No photos of the disconnection were provided to better understand what could have happened.Therefore, based on the limited information provided, the root cause cannot be determined at this moment.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information was requested and received as follows: reference of the catheter used ? was it an integra catheter? yes.Use of suture or other techniques to secure catheter positioning? yes.At what level did the disconnection take place? (between the catheter and the luer connector? between the connector components?) between the catheter and the luer connector.Re-evaluation due to additional information above: accudrain (ins8400 was not returned for evaluation; therefore, an evaluation of the device could not be performed.The device history record (dhr) of the reported fg lot: (6367224) was reviewed and no anomaly was found during the manufacturing and packaging process that could be related to the reported condition.The way a catheter is connected to the evd is by means of a luer connector that is attached to the male luer lock hub at the end of the patient line.A luer connector is provided with the accudrain to facilitate the catheter connection to the drainage system; however, catheters also include luer connectors for this purpose.The accudrain external csf drainage systems can be used with all the integra ventricular and lumbar catheters.According to additional information provided, the disconnection occurred between the catheter (integra¿s device of unknown catalog number) and the luer connector that is attached to the accudrain's patient line.It was also clarified that a non-specified technique was used to secure the catheter to the connector.Assuming that the catheter was properly secured to the luer connector, possible root cause could be related to a defect in the catheter itself or catheter¿s luer connector; however, no sample has been returned to verify possible product malfunction/defect.In addition, another root cause could be related to product/patient handling where the line could have been inadvertently pulled by the patient, a visitor, or a caretaker (either a relative or hospital personnel).No photos of the disconnection or components involved were provided to further evaluate possible root cause.Therefore, based on the limited information available and lack of a sample or photos to evaluate, a definite root cause cannot be determined at this moment.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
ACCUDRAIN WITHOUT THE ANTI-REFLUX VALVE
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15920842
Report Number2648988-2022-00028
Device Sequence Number4384385
Product Code JXG
UDI-Device Identifier10381780023876
UDI-Public10381780023876
Combination Product (Y/N)N
PMA/510(K) Number
K042825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberINS8400
Device Catalogue NumberINS8400
Device Lot Number6367224
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer12/07/2022
01/26/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date12/16/2022
02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown